Alert archive / South Dakota / Winter Storm Watches in 2007
Winter Storm Watch 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this winter storm watch at Feb 22, 2007, 3:51 PM CST for 4 states. It took effect at Feb 23, 2007, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 3:51 PM CST (21:51 UTC)
- In effect from
- Feb 23, 2007, 6:00 PM CST
- Expired
- Feb 23, 2007, 3:52 AM CST
- In force
- Issued by
- NWS Sioux Falls, SD
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 222151 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 351 PM CST THU FEB 22 2007 .LOW PRESSURE WILL DEVELOP OVER THE CENTRAL PLAINS ON SATURDAY AND MOVE INTO THE GREAT LAKES ON SUNDAY. FREEZING RAIN AND SNOW WILL DEVELOP FROM EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA ON FRIDAY NIGHT...WITH RAIN FARTHER SOUTH AND WEST. AS COLD AIR MOVES INTO THE AREA ON SATURDAY...PRECIPITATION WILL GRADUALLY CHANGE TO FREEZING RAIN AND THEN SNOW FROM WEST TO EAST. PRECIPITATION SHOULD BE ALL SNOW IN NORTHWEST IOWA BY SATURDAY EVENING. THERE IS THE POTENTIAL FOR SIGNIFICANT ICING NORTH OF INTERSTATE 90 ON FRIDAY NIGHT AND SATURDAY. THERE WILL ALSO BE THE POTENTIAL FOR HEAVY SNOWFALL SATURDAY AND SATURDAY NIGHT ACROSS THE ENTIRE AREA. IAZ002-003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-055-056- 230600- /O.NEW.KFSD.WS.A.0002.070224T0000Z-070226T0000Z/ OSCEOLA-DICKINSON-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-LAKE-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON... FLANDREAU 351 PM CST THU FEB 22 2007 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY AFTERNOON. FREEZING RAIN WILL DEVELOP ON FRIDAY NIGHT AND GRADUALLY CHANGE TO SNOW BY SATURDAY MORNING. SNOW IS EXPECTED TO BECOME HEAVY AT TIMES BY SATURDAY AFTERNOON AND CONTINUE INTO SATURDAY NIGHT...ESPECIALLY OVER SOUTHWEST MINNESOTA. THE SNOW EXPECTED TO DIMINISH ON SUNDAY. WINDS WILL ALSO INCREASE TO 20 TO 30 MPH SATURDAY NIGHT AND SUNDAY PRODUCING BLOWING SNOW. ICE ACCUMULATION IN EXCESS OF ONE QUARTER INCH AND SNOWFALL IN EXCESS OF 6 INCHES ARE POSSIBLE WITH THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SDZ050-052>054-057>066-068-069-230600- /O.NEW.KFSD.WS.A.0002.070224T1200Z-070226T0000Z/ GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA... EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON 351 PM CST THU FEB 22 2007 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON. PRECIPITATION WILL BEGIN AS RAIN ON FRIDAY NIGHT. AS COLDER AIR MOVES IN ON SATURDAY MORNING...PRECIPITATION WILL CHANGE TO FREEZING RAIN AND THEN TO SNOW BY MID AFTERNOON. THE SNOW IS EXPECTED TO CONTINUE INTO SUNDAY MORNING. WINDS WILL ALSO INCREASE ON SATURDAY NIGHT AND SUNDAY PRODUCING AREAS OF BLOWING SNOW...ESPECIALLY IN OPEN AREAS. ICE ACCUMULATION UP TO ONE QUARTER INCH AND SNOWFALL IN EXCESS OF 6 INCHES ARE POSSIBLE WITH THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IAZ001-012>014-020>022-031-032-NEZ013-014-SDZ067-070-071-230600- /O.NEW.KFSD.WS.A.0002.070224T2000Z-070226T0000Z/ LYON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- DIXON-DAKOTA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 351 PM CST THU FEB 22 2007 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. PRECIPITATION WILL BEGIN AS RAIN FRIDAY NIGHT AND CONTINUE INTO SATURDAY. PRECIPITATION MAY BRIEFLY CHANGE TO FREEZING RAIN BEFORE CHANGING TO SNOW SATURDAY AFTERNOON AND SATURDAY EVENING. SNOW...HEAVY AT TIMES...WILL CONTINUE INTO EARLY SUNDAY MORNING. SNOW WILL GRADUALLY COME TO AN END BY SUNDAY AFTERNOON. SNOWFALL IN EXCESS OF 6 INCHES IS POSSIBLE WITH THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SCHUMACHER
2 follow-up statements
000 WWUS43 KFSD 230307 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 907 PM CST THU FEB 22 2007 .LOW PRESSURE WILL DEVELOP OVER THE CENTRAL PLAINS ON SATURDAY AND MOVE INTO THE GREAT LAKES ON SUNDAY. FREEZING RAIN AND SNOW WILL DEVELOP FROM EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA ON FRIDAY NIGHT...WITH RAIN FARTHER SOUTH AND WEST. AS COLD AIR MOVES INTO THE AREA ON SATURDAY...PRECIPITATION WILL GRADUALLY CHANGE TO FREEZING RAIN AND THEN SNOW FROM WEST TO EAST. PRECIPITATION SHOULD BE ALL SNOW IN NORTHWEST IOWA BY SATURDAY EVENING. THERE IS THE POTENTIAL FOR SIGNIFICANT ICING NORTH OF INTERSTATE 90 ON FRIDAY NIGHT AND SATURDAY. THERE WILL ALSO BE THE POTENTIAL FOR HEAVY SNOWFALL SATURDAY AND SATURDAY NIGHT ACROSS THE ENTIRE AREA. IAZ002-003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-055-056- 231115- /O.CON.KFSD.WS.A.0002.070224T0000Z-070226T0000Z/ OSCEOLA-DICKINSON-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-LAKE-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON... FLANDREAU 907 PM CST THU FEB 22 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY AFTERNOON. FREEZING RAIN WILL DEVELOP ON FRIDAY NIGHT AND GRADUALLY CHANGE TO SNOW ON SATURDAY. SNOW IS EXPECTED TO BECOME HEAVY AT TIMES BY SATURDAY AFTERNOON AND CONTINUE INTO SATURDAY NIGHT... ESPECIALLY OVER SOUTHWEST MINNESOTA. THE SNOW EXPECTED TO DIMINISH ON SUNDAY. WINDS WILL ALSO INCREASE TO 20 TO 30 MPH SATURDAY NIGHT AND SUNDAY PRODUCING BLOWING SNOW. ICE ACCUMULATION IN EXCESS OF ONE QUARTER INCH AND SNOWFALL IN EXCESS OF 6 INCHES ARE POSSIBLE WITH THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SDZ050-052>054-057>066-068-069-231115- /O.CON.KFSD.WS.A.0002.070224T1200Z-070226T0000Z/ GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA... EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON 907 PM CST THU FEB 22 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON. PRECIPITATION WILL BEGIN AS RAIN ON FRIDAY NIGHT. AS COLDER AIR MOVES IN ON SATURDAY MORNING...PRECIPITATION WILL CHANGE TO FREEZING RAIN AND THEN TO SNOW IN THE AFTERNOON. THE SNOW IS EXPECTED TO CONTINUE INTO SUNDAY MORNING. WINDS WILL ALSO INCREASE ON SATURDAY NIGHT AND SUNDAY PRODUCING AREAS OF BLOWING SNOW...ESPECIALLY IN OPEN AREAS. ICE ACCUMULATION UP TO ONE QUARTER INCH AND SNOWFALL IN EXCESS OF 6 INCHES ARE POSSIBLE WITH THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IAZ001-012>014-020>022-031-032-NEZ013-014-SDZ067-070-071-231115- /O.CON.KFSD.WS.A.0002.070224T2000Z-070226T0000Z/ LYON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- DIXON-DAKOTA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 907 PM CST THU FEB 22 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. PRECIPITATION WILL BEGIN AS RAIN FRIDAY NIGHT AND CONTINUE INTO SATURDAY. PRECIPITATION MAY BRIEFLY CHANGE TO FREEZING RAIN BEFORE CHANGING TO SNOW LATER SATURDAY AFTERNOON AND SATURDAY EVENING. SNOW...HEAVY AT TIMES...WILL CONTINUE INTO EARLY SUNDAY MORNING. SNOW WILL GRADUALLY COME TO AN END BY SUNDAY AFTERNOON. SNOWFALL IN EXCESS OF 6 INCHES IS POSSIBLE WITH THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KFSD 230952 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 352 AM CST FRI FEB 23 2007 .AN INTENSE AREA OF LOW PRESSURE WILL MOVE FROM EASTERN COLORADO FRIDAY NIGHT...ACROSS THE CENTRAL PLAIN ON SATURDAY AND SATURDAY NIGHT. FREEZING RAIN AND SNOW WILL DEVELOP FROM EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA ON FRIDAY NIGHT...WITH RAIN FARTHER SOUTH. AS COLD AIR MOVES INTO THE REMAINDER AREA ON SATURDAY...PRECIPITATION WILL GRADUALLY CHANGE TO FREEZING RAIN AND THEN SNOW. THIS SYSTEM WILL CREATE THE POTENTIAL FOR HEAVY SNOWFALL SATURDAY AND SATURDAY NIGHT ACROSS THE ENTIRE AREA. IAZ002-003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-055-056- 231800- /O.UPG.KFSD.WS.A.0002.070224T0000Z-070226T0000Z/ /O.NEW.KFSD.WS.W.0002.070224T0000Z-070226T0000Z/ OSCEOLA-DICKINSON-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-LAKE-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON... FLANDREAU 352 AM CST FRI FEB 23 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. FREEZING RAIN AND SNOW WILL DEVELOP FRIDAY NIGHT...GRADUALLY CHANGE TO ALL SNOW ON SATURDAY. SNOW IS EXPECTED TO BE HEAVY AT TIMES BY SATURDAY AFTERNOON AND CONTINUE INTO SATURDAY NIGHT...ESPECIALLY OVER SOUTHWEST MINNESOTA. WINDS WILL INCREASE TO 20 TO 30 MPH SATURDAY NIGHT AND SUNDAY... PRODUCING BLOWING AND DRIFTING SNOW. ICE ACCUMULATIONS OF UP ONE QUARTER INCH ARE POSSIBLE...WHILE SNOWFALL AMOUNTS OF 6 TO 10 INCHES ARE LIKELY WITH THIS STORM. SNOW WILL TAPER OFF ON SUNDAY AS LOW PRESSURE EXITS THE AREA. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ SDZ050-052>054-057>066-068-069-231800- /O.UPG.KFSD.WS.A.0002.070224T1200Z-070226T0000Z/ /O.NEW.KFSD.WS.W.0002.070224T1200Z-070226T0000Z/ GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA... EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON 352 AM CST FRI FEB 23 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 PM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. PRECIPITATION WILL BEGIN AS RAIN ON FRIDAY NIGHT....BUT AS COLDER AIR MOVES IN ON SATURDAY MORNING...PRECIPITATION WILL CHANGE TO FREEZING RAIN...AND THEN TO SNOW IN THE AFTERNOON. SNOW WILL CONTINUE INTO SUNDAY MORNING. WINDS WILL ALSO INCREASE ON SATURDAY NIGHT AND SUNDAY PRODUCING AREAS OF BLOWING SNOW. ICE ACCUMULATIONS ARE EXPECTED TO BE LESS THAN ONE TENTH OF INCH...HOWEVER SNOWFALL AMOUNTS OF 6 TO 10 INCHES ARE LIKELY WITH THIS STORM. SNOW WILL TAPER OFF ON SUNDAY AS LOW PRESSURE EXITS THE AREA. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ001-012>014-020>022-031-032-NEZ013-014-SDZ067-070-071-231800- /O.UPG.KFSD.WS.A.0002.070224T2000Z-070226T0000Z/ /O.NEW.KFSD.WS.W.0002.070224T2000Z-070226T0000Z/ LYON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- DIXON-DAKOTA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 352 AM CST FRI FEB 23 2007 ...WINTER STORM WARNING IN EFFECT FROM 2 PM SATURDAY TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 6 PM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. PRECIPITATION WILL BEGIN AS RAIN FRIDAY NIGHT AND CONTINUE INTO SATURDAY. PRECIPITATION MAY BRIEFLY CHANGE TO FREEZING RAIN BEFORE CHANGING TO SNOW LATER SATURDAY AFTERNOON AND SATURDAY EVENING. SNOW...HEAVY AT TIMES...WILL CONTINUE INTO EARLY SUNDAY MORNING. SNOW WILL GRADUALLY COME TO AN END BY SUNDAY AFTERNOON AS LOW PRESSURE EXITS THE AREA. ICE ACCUMULATIONS ARE EXPECTED TO BE LESS THAN ONE TENTH OF AN INCH...HOWEVER SNOWFALL AMOUNTS OF 6 TO 10 INCHES ARE EXPECTED WITH THIS STORM. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ LIEBL
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm watch went out at Feb 21, 9:05 PM CST, 18 hours 46 minutes earlier.
Area forecast discussion, Feb 21, 9:05 PM CST, 18 hours 46 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 905 PM CST WED FEB 21 2007 .DISCUSSION... WEAK SECONDARY CDFNT ALONG I90 AND WL CONT TO MOVE S TONIGHT. SOME PATCHY CLOUDS AROUND 2KFT WL SWING SEWD ACRS SW MN AND ADJACENT AREAS TONIGHT AND WENT WITH PC THERE. TEMPS WL FALL BEHIND THIS FNT AND LOWS WL DROP INTO TEENS TO LOWER 20S. FOG MAY NOT OCCUR TONIGHT ESPEC ERN CWA BECAUSE OF MIXING BEHIND FNT. .PREV DISCUSSION PER SURFACE OBS AND 6 HOUR PRESSURE RISES...WEAK COLD FRONT CURRENTLY ALONG THE FAR SOUTHEASTERN EDGES OF OUR CWA AND CONTINUING TO PUSH EASTWARD. THIS FEATURE WILL BRING A LITTLE COOLER TEMPERATURES FOR TONIGHT AND TOMORROW. WITH SURFACE HIGH PRESSURE BECOMING SITUATED DIRECTLY OVER OUR AREA TONIGHT...WINDS WILL BECOME LIGHT AFTER MIDNIGHT...AND WITH ONLY A FEW HIGH CLOUDS STREAMING OVER THE REGION...AND HIGH SURFACE MOISTURE WITH MELTING SNOW...WILL MOST LIKELY SEE PATCHY FOG AGAIN EARLY ON THURSDAY MORNING. AS HIGH PRESSURE PUSHES EASTWARD ON THURSDAY...LOW LEVEL FLOW WILL TURN FROM THE SOUTH BY THURSDAY EVENING...WITH LOW TO MID LEVEL WAA REALLY GETTING CRANKED UP ON THURSDAY NIGHT AND FRIDAY. WITH ISENTROPIC UPGLIDE OVER THE REGION...COULD SEE SOME DRIZZLE DEVELOP FROM WEST TO EAST OVER THE CWA IN THE EARLY HOURS OF FRIDAY...THEN PUSHING ACROSS THE AREA THROUGH THE DAY ON FRIDAY. LOOKS LIKE TEMPERATURES WILL BE COLD ENOUGH ON FRIDAY MORNING THAT ANY DRIZZLE THAT OCCURS WILL BE IN THE FROZEN FORM EARLY ON. OUR ATTENTION THEN TURNS TO THE STRONG WINTER STORM EXPECTED TO HIT THE REGION FOR THE WEEKEND. AS WOULD BE EXPECTED THIS FAR OUT...MODELS STILL HAVING A HARD TIME PINNING DOWN THE EXACT PATH OF THE LOW PRESSURE. HAVE ELECTED TO DISCARD THE NAM SOLUTION AS IT SEEMS TOO FAR SOUTH AND TOO FAST. THE GFS ALSO SEEMS A LITTLE TOO FAR SOUTH...WITH THE 18Z RUN COMING IN EVEN FARTHER TO THE SOUTH...AND MUCH COLDER THAN THE OTHER MODELS. FOR THESE REASONS...HAVE LEANED MORE CLOSELY TO THE ECMWF SOLUTION. WITH THAT THOUGHT IN MIND...PRECIPITATION BREAKS OUT ON FRIDAY EVENING...WITH MOST OF THE PRECIPITATION REMAINING IN THE LIQUID FORM OVER MUCH OF THE CWA WITH SURFACE AND LOWER BL TEMPERATURES ABOVE 0 C. THE EXCEPTIONS WILL BE OVER THE EXTREME NORTHERN ZONES WHERE SURFACE TEMPS MAY GET COLD ENOUGH DURING THE VERY EARLY MORNING HOURS OF SATURDAY THAT SOME FREEZING RAIN MAY OCCUR. WITH STRONGLY WEIGHTED ECMWF TYPE THERMAL PROFILES IN MIND...PRECIPITATION LOOKS TO TRANSITION TO SNOW FROM NORTHWEST TO SOUTHEAST ACROSS THE CWA DURING THE DAY ON SATURDAY...WITH THE FAR SOUTHEASTERN ZONES REMAINING MOSTLY RAIN INTO THE LATE AFTERNOON. WITH A TROWAL STRUCTURE DEVELOPING OVER THE REGION LATER ON SATURDAY...SNOW SHOULD REALLY PICK UP ON SATURDAY NIGHT...BUT EXACTLY WHERE THE HEAVIEST SNOW SETS UP WILL AGAIN BE THE PUZZLE TO SOLVE...DEPENDENT ON TRACK OF THE STORM. IN THE EXTENDED RANGE...BY SUNDAY...CERTAINLY WL BE ALL SNOW AND SHUD FEATURE GRADUAL SPINDOWN OF SAT NIGHT INTENSE TROWAL SNOWBAND. HYPOTHESIZE THAT MOST INTENSE PCPN LOCATED SOMEWHERE ALG AND W OF I29 CORRIDOR EARLY MORNING ON NW EDGE OF DRY SLOT IN AXIS OF Q VECTOR CONVERGENCE...ALG SHARP TROP BNDRY...WHICH WL PULL EWRD WITH LARGE SCALE UPPER LOW. WNDS WL BE STRONGEST SUNDAY...MAINLY GUSTY 20 TO 35 MPH FROM JUST E OF THE I29 CORRIDOR AND WESTWARD. WITH LOSS OF CURRENT SNOWCOVER...WORST CONDITIONS EXPECTED AT TIMES OF MOST INTENSE FALLING SNOW. DYNAMICS SHEAR STEADILY EWRD...LEAVING NRN STREAM SHEAR AXIS BACK THRU NERN SD. BY SUN NIGHT/MON...BAND OF 6-12 INCHES SNOWFALL WELL WITHIN REASON ERN SD INTO SW MN...ON CURRENT ESTIMATES. MUCH WL DEPEND ON HOW QUICKLY CHANGEOVER OCCURS ON FRONT END OF EVENT. DEGREE OF UNCERTAINTY IN HOW FLOW REARRANGES AFTER WEEKEND SYSTEM CAN BE SEEN IN DISTRIBUTION OF 00/06Z GFS ENSEMBLES...WITH SOME SLNS WELL OVER 300M DIFFERENT WITHIN CLUSTER. WL TREND TOWARD SFC RIDGING BY TUE MORNING THRU HEART OF CWA...WITH POTENTIAL FOR BEST RADIATIVE COOLING NIGHT...AND WENT JUST A BIT COLDER THAN GUIDANCE. INSERTED CHC FOR PRECIP ON TUE NIGHT/WED AS SEVERAL MEMBERS OF SUPERENSEMBLE INDICATE SOME DEGREE OF TROUGH SLIDING BY...WITH FAIRLY STRONG LOW TO MID LVL BNDRY. TYPE COULD ALSO BE AN ISSUE DEPENDING ON DEGREE OF WARMING ALFT...SO HEDGED NOW WITH R/S...BUT WINDOW OPEN FOR FZRA AS WELL. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JM/CHAPMAN
Hazardous weather outlook, Feb 22, 4:40 AM CST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0440 AM CST THU FEB 22 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0440 AM CST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIZZLE AND FREEZING DRIZZLE IS EXPECTED TO DEVELOP ACROSS SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...AND NORTHWEST IOWA FRIDAY MORNING. TEMPERATURES ARE EXPECTED TO WARM INTO THE MID TO UPPER 30S OVER MUCH OF THE AREA FRIDAY AFTERNOON...ENDING THE THREAT OF FREEZING DRIZZLE...HOWEVER TEMPERATURES WILL LIKELY REMAIN NEAR FREEZING MUCH OF THE DAY INTO SOUTHWEST MINNESOTA. AS TEMPERATURES COOL FRIDAY NIGHT...FREEZING RAIN AND LIGHT SNOW IS LIKELY...MAINLY NORTH OF INTERSTATE 90...WHILE LIGHT RAIN IS GENERALLY ANTICIPATED SOUTH OF THE INTERSTATE. AN INTENSE AREA OF LOW PRESSURE WILL MOVE INTO THE CENTRAL PLAINS ON SATURDAY...BRINGING A CONTINUED THREAT OF WINTRY PRECIPITATION. COLD AIR WILL BEGIN TO FILTER SOUTH SATURDAY AFTERNOON...CHANGING PRECIPITATION TO SNOW ACROSS THE AREA BY SATURDAY EVENING. SNOW WILL CONTINUE ACROSS THE AREA SATURDAY NIGHT...AND MAY BE HEAVY AT TIMES. ALSO WINDS WILL INCREASE TO 20 TO 30 MPH...CAUSING BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITIES...WHICH WILL MAKE TRAVELING DIFFICULT. SNOW WILL TAPER OFF ON SUNDAY AS LOW PRESSURE EXITS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. LIEBL
Nearby
Winter Storm Watches in South Dakota, 2007Winter Storm Watches in Iowa, 2007Winter Storm Watches in Minnesota, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.